Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Oct 8, 2017, 2:54 AM CDT for Butler County, Grayson County, Ohio County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2017, 2:54 AM CDT (07:54 UTC)
- Expired
- Oct 8, 2017, 5:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KY, Grayson County, KY, Ohio County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
225
WGUS53 KLMK 080754
FFWLMK
KYC031-085-183-081000-
/O.NEW.KLMK.FF.W.0030.171008T0754Z-171008T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
254 AM CDT SUN OCT 8 2017
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Northern Butler County in south central Kentucky...
Southwestern Grayson County in central Kentucky...
Southeastern Ohio County in central Kentucky...
* Until 500 AM CDT
* At 253 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 4 or 5 inches of rain
have fallen over the past eight hours. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Casey, Beaver Dam, Caneyville, Mchenry, Rockport, Rochester, Horse
Branch, Steff, Mining City and Tousey.
Additional rainfall amounts of up to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3754 8656 3736 8643 3715 8693 3718 8692
3718 8689 3719 8691 3722 8690 3723 8692
3724 8691 3724 8694 3726 8696 3726 8697
3727 8698 3732 8699 3735 8701
$$
AMS1 follow-up statement
520
WGUS73 KLMK 080953
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
453 AM CDT SUN OCT 8 2017
KYC031-085-183-081003-
/O.EXP.KLMK.FF.W.0030.000000T0000Z-171008T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KY-Grayson KY-Ohio KY-
453 AM CDT SUN OCT 8 2017
...THE FLASH FLOOD WARNING FOR NORTHERN BUTLER...SOUTHWESTERN GRAYSON
AND SOUTHEASTERN OHIO COUNTIES WILL EXPIRE AT 500 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3754 8656 3736 8643 3715 8693 3718 8692
3718 8689 3719 8691 3722 8690 3723 8692
3724 8691 3724 8694 3726 8696 3726 8697
3727 8698 3732 8699 3735 8701
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 2:14 AM CDT, 40 minutes earlier.
Area forecast discussion, Oct 8, 2:14 AM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Louisville KY 314 AM EDT Sun Oct 8 2017 .Short Term...(Today through Monday) Issued at 301 AM EDT Sun Oct 8 2017 Current surface analysis reveals a southwest to northeast oriented frontal boundary extending from north-central Kentucky to western Kentucky. A line of convection has persisted across this boundary for several hours, and storm motions are nearly parallel to the line orientation, so have started to see some storm training and localized areas picking up several inches of rain. The ground for the most part has been able to handle all of the rain, but will need to watch some areas in Ohio, Butler and Grayson counties where Doppler radar estimates as much as four inches of rain have fallen since yesterday evening and a flood advisory remains in effect. The line of convection will pivot and eventually lift northward as tropical moisture and forcing with Nate move into the region later this morning. Widespread precipitation will be the main theme for today's weather. Looks like most of the precipitation will fall over a long enough period to keep flooding from being an issue, though localized flooding can't be ruled out where training of heavy rain occurs. The clouds and rain will also have an impact on high temperatures today, as daytime highs will not be far removed from where current temperatures sit now. The heaviest rain will exit the region by this evening, with only some lingering light showers persisting. Should see the rain taper off by sunrise Monday morning, though areas east of I-65 could still see lingering light showers or sprinkles into early Monday afternoon. Lingering clouds could make temperature forecasts a bit tricky Monday, but feel most areas should get to near 80 degrees Monday afternoon. && .Long Term...(Monday night through Saturday) Issued at 310 AM EDT Sun Oct 8 2017 Precipitation will return to the forecast as early as Monday evening as a shortwave over the central Plains clips the lower Ohio Valley. Most of the energy associated with the shortwave will pass north of the region, but precipitation associated with a warm front will keep rain chances in the forecast Tuesday into Wednesday. Upper level ridging then builds in for the remainder of the long term, keeping the area relatively warm and dry. && .Aviation...(06Z TAF Issuance) Issued at 140 AM EDT Sun Oct 8 2017 Numerous rounds of showers/storms as well as prolonged flight restrictions will result from a passing upper trough and the remnants of T.S. Nate. BWG/SDF/LEX all look to experience showers/storms tonight into Sun morning at least. Flight conditions look to take a steady decline tonight with IFR conditions likely in a period of heavier showers/isld storms Sun morning around or after sunrise. MVFR conditions may dominate the region Sun in a showery regime but those conditions look to fall back into IFR Sun night. HNB should see a break in the rains for the rest of tonight until mid morning. Rains will move back into the HNB area after sunrise with flight conditions returning to MVFR. T-storms are possible during the day tomorrow. IFR conditions are likely by tonight though in a showery regime. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...DM Long Term...DM Aviation...AMS
Hazardous weather outlook, Oct 8, 2:27 AM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 327 AM EDT Sun Oct 8 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090730- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 327 AM EDT Sun Oct 8 2017 /227 AM CDT Sun Oct 8 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Rain will increase in coverage and intensity this morning and afternoon as the remnants of Hurricane Nate approach the region. One to three inches of rain will be possible across the region, with the highest amounts across central Kentucky. Localized flooding will be possible where the heaviest rain falls. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. DM
In the hours before
Local storm report, Oct 7, 10:01 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 PM EDT SAT OCT 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 1 ESE BEDA 37.49N 86.93W
10/07/2017 OHIO KY LAW ENFORCEMENT
A LARGE FALLEN TREE LIMB IS BLOCKING HWY 231
AND 5 ELECTRIC POLES ARE DOWN.
&&
RLLocal storm report, Oct 7, 10:05 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1105 PM EDT SAT OCT 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 2 SW DUNDEE 37.53N 86.81W
10/07/2017 OHIO KY LAW ENFORCEMENT
DAMAGE TO A FEW HOUSE ROOFS ALONG WITH PORCH
DAMAGE.
&&
RLSpecial weather statement, Oct 7, 10:12 PM CDT, 4 hours 42 minutes before
Special Weather Statement National Weather Service Louisville KY 1012 PM CDT SAT OCT 7 2017 KYZ027-061-062-080345- Grayson-Edmonson-Butler- 1012 PM CDT SAT OCT 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER... SOUTHWESTERN GRAYSON AND NORTHWESTERN EDMONSON COUNTIES... At 1012 PM CDT, a strong thunderstorm was located 9 miles northeast of Morgantown, moving east at 40 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Leitchfield, Casey, Lee, Caneyville, Black Gold, Broadway, Brooklyn, Sadler, Nash and Sunfish. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3738 8664 3748 8624 3724 8625 3728 8666 TIME...MOT...LOC 0312Z 257DEG 35KT 3734 8658 AMS
Special weather statement, Oct 7, 10:29 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
1129 PM EDT SAT OCT 7 2017
KYZ033>036-080400-
Shelby-Henry-Scott-Franklin-
1129 PM EDT SAT OCT 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SHELBY...
WEST CENTRAL SCOTT...HENRY AND FRANKLIN COUNTIES...
At 1128 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Castle to near Shelbyville.
Movement was east at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Frankfort, Shelbyville, New Castle, Pendleton, Eminence,
Pleasureville, Campbellsburg, Stamping Ground, Smithfield and Gratz.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3856 8506 3855 8500 3851 8503 3851 8498
3849 8499 3847 8495 3843 8495 3843 8494
3846 8492 3846 8491 3843 8492 3842 8488
3838 8490 3836 8487 3834 8479 3837 8471
3822 8465 3815 8522 3849 8531 3859 8508
TIME...MOT...LOC 0328Z 252DEG 46KT 3843 8526 3821 8517
AMSSpecial weather statement, Oct 7, 10:43 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
1143 PM EDT SAT OCT 7 2017
KYZ027-028-063-080415-
Hart-Grayson-Hardin-
1143 PM EDT SAT OCT 7 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HART...SOUTHEASTERN
GRAYSON AND SOUTH CENTRAL HARDIN COUNTIES...
At 1143 PM EDT/1043 PM CDT/, a strong thunderstorm was located near
Leitchfield, moving east at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Leitchfield, Clarkson, Rock Creek, Seven Corners, Lines Mill, Broad
Ford, Peonia, Sadler, Flint Hill and Pearman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3747 8636 3757 8592 3731 8598 3732 8614
3734 8616 3733 8618 3734 8619 3733 8619
3733 8638
TIME...MOT...LOC 0343Z 255DEG 34KT 3741 8628
AMSSpecial weather statement, Oct 7, 11:02 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
1202 AM EDT SUN OCT 8 2017
KYZ034>037-039>041-080430-
Shelby-Scott-Woodford-Fayette-Franklin-Harrison-Anderson-
1202 AM EDT SUN OCT 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SHELBY...
WOODFORD...SCOTT...NORTHERN ANDERSON...NORTHWESTERN FAYETTE...WESTERN
HARRISON AND FRANKLIN COUNTIES...
At 1202 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Frankfort to 7 miles
west of Lawrenceburg. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Georgetown, Frankfort, Lawrenceburg, Versailles, Midway, Stamping
Ground, Sadieville, Berry, Longlick and Slickway.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3802 8464 3801 8512 3803 8510 3804 8512
3837 8492 3834 8479 3835 8475 3843 8462
3849 8456 3851 8449 3854 8448 3853 8445
3857 8441 3857 8431
TIME...MOT...LOC 0402Z 250DEG 42KT 3832 8483 3805 8504
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:17 PM CDT | Special Weather Statement | LMK | Ohio | 28 min |
| Oct 7, 8:40 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 35 min |
| Oct 7, 9:12 PM CDT | Special Weather Statement | LMK | Hardin | 33 min |
| Oct 7, 10:12 PM CDT | Special Weather Statement | LMK | Grayson | 33 min |
| Oct 7, 10:27 PM CDT | Areal Flood Advisory | LMK | Ohio | 3 hr |
| Oct 7, 10:29 PM CDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 31 min |
| Oct 7, 10:43 PM CDT | Special Weather Statement | LMK | Grayson | 32 min |
| Oct 7, 11:02 PM CDT | Special Weather Statement | LMK | Franklin, Scott, Woodford | 28 min |
| Oct 8, 1:43 AM CDT | Areal Flood Advisory | LMK | Butler, Grayson, Ohio | 6 hr |
| Oct 8, 3:17 AM CDT | Areal Flood Advisory | LMK | Anderson, Hardin, Larue, Marion, Mercer, Nelson and 2 more | 4 hr |
| Oct 8, 8:35 AM CDT | River Flood Advisory | LMK | Ohio | 36 hr |
| Oct 8, 1:46 PM CDT | Areal Flood Advisory | LMK | Meade | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.